Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 12, 2006, 1:43 PM CST for 13 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 1:43 PM CST (19:43 UTC)
- Expired
- Jan 12, 2006, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5011 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 121943 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 143 PM CST THU JAN 12 2006 ...GUSTY NORTHWEST WINDS EXPECTED OVER CENTRAL AND SOUTH CENTRAL KANSAS... .A STRONG STONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS KANSAS THIS AFTERNOON WITH SURFACE WINDS RAPIDLY SHIFTING TO THE NORTHWEST. THE GRADIENT AFTER THE SURFACE TROUGH MOVES ACROSS THE AREA WILL PRODUCE WIND GUSTS AS HIGH AS 40 MPH. KSZ032-033-047>051-067-068-082-083-091-092-130200- /O.NEW.KICT.WI.Y.0001.060112T1943Z-060113T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 143 PM CST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...WITH SOME GUSTS AS HIGH 40 MPH POSSIBLE. THE STRONG WINDS WILL ONLY LAST FOR A FEW HOURS PAST SUNSET AND THEN DIMINISH TO AROUND 10 TO 15 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
1 follow-up statement
000 WWUS73 KICT 130146 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 746 PM CST THU JAN 12 2006 ...WINDS WEAKEN OVERNIGHT...BUT REMAIN GUSTY... .THE STRONG LOW PRESSURE SYSTEM THAT BROUGHT WIND GUSTS AS HIGH AS 45 MPH HAS MOVED OFF TO THE EAST. ALTHOUGH WINDS WILL REMAIN GUSTY FROM THE NORTHWEST...GUSTS SHOULD BE LESS THAN 30 TO 35 MPH ALONG AND WEST OF I-135. KSZ032-033-047>051-067-068-082-083-091-092-130300- /O.EXP.KICT.WI.Y.0001.000000T0000Z-060113T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 746 PM CST THU JAN 12 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING. HOWEVER...WIND GUSTS TO 35 MPH CAN STILL BE EXPECTED OVERNIGHT. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 12, 11:11 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 12, 11:11 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1111 AM CST THU JAN 12 2006 .UPDATE... SURFACE TROUGH CONTINUES TO PUSH ACROSS THE AREA AT THIS TIME. NOT ALOT OF CLOUD COVER ASSOCIATED WITH THIS SYSTEM UNTIL YOU GET ALOT FURTHER WEST, CLOSER TO MAIN SHORTWAVE AXIS. LATEST LOOK AT THE WATER VAPOR IMAGERY AND PROFILERS ACROSS NM SUGGEST THIS SHORTWAVE STILL IS DIGGING (DEEPENING) AS IT PULLS OUT OF THE ROCKIES. MODELS A LITTLE SLOW TO PICK UP ON THIS, AND SUBSEQUENT QPF IS ALOT LESS AS A RESULT. SO WITH DEEPER SYSTEM, ON SET OF PRECIP LOOKS TO DELAYED SOMEWHAT FOR CEN AND SRN KS. SO WILL ADJUST PRECIP TIMING IN THE GRID/ZONES. EVEN THOUGH MOISTURE IS RATHER LIMITED, RISING THETA SURFACES AND FORECAST SOUNDINGS SUGGEST STILL A LIGHT RAIN CHANCE ACROSS THE AREA THIS EVENING AND OVERNIGHT, AS MAIN SHORTWAVE MOVES ACROSS THE AREA. KETCHAM && .PREV DISCUSSION... /ISSUED 331 AM CST THU JAN 12 2006/ DISCUSSION... FORECAST CONCERNS ARE ANY PRECIPITATION CHANCES TODAY INTO TONIGHT...AND OTHERWISE TEMPERATURES INTO THIS WEEKEND...FOLLOWED WITH PRECIPITATION CHANCES/TYPE SUNDAY NIGHT THROUGH MONDAY. TODAY-FRIDAY: STILL PREFER THE DEEPER AND SLIGHTLY SLOWER UKMET WITH REGARD TO THE UPPER TROF PROGGED TO DIG SOUTHEASTWARD OVER THE CENTRAL PLAINS TODAY WHICH THEN STRENGTHENS AS IT MOVES OFF TO OUR EAST LATER TONIGHT INTO FRIDAY. THIS MAINLY THE RESULT OF THE DEGREE OF AMPLIFICATION THAT THE UPPER PATTERN WILL UNDERGO OVER THE NEXT 48-60 HOURS. THIS SYSTEM WILL ONLY HAVE ACCESS TO THE VERY POST-FRONTAL MOISTURE THAT IT BRINGS. THE MEAGER MOISTURE IN COMBINATION WITH RISING THETA SURFACES BEHIND THE COLD FRONT ARE ENOUGH TO JUSTIFY KEEPING A 15-20% CHANCE OF LIGHT RAIN BEHIND THE FRONT TODAY INTO TONIGHT. UNFORTUNATELY...ANY MEASURABLE PRECIPITATION WILL LIKELY BE CONFINED TO A HUNDREDTH OR TWO. SHOULD SEE QUITE A RANGE IN HIGHS TODAY GIVEN THE FRONTAL TIMING ACROSS THE AREA AND A WARM START IN THE SOUTHEAST COUNTIES. CENTRAL KANSAS WILL HAVE HIGHS IN THE LOW TO MID 50S WITH EARLIER FROPA...WITH THE FAR SOUTHEASTERN COUNTIES REACHING THE MID TO UPPER 60S WITH SOME DOWNSOPE COMPONENT AND WARM START AHEAD OF FRONT. EXPECTING A PERIOD OF WINDY CONDITIONS BEHIND THE FRONT TODAY WITH 1000-850 LAPSE RATES STEEP ENOUGH TO INDUCE GOOD DOWNWARD MOMENTUM TRANSFER. NORTHWEST WINDS SHOULD STAY UP AROUND 15 KNOTS OR SO TONIGHT GIVEN THE PRESSURE GRADIENT. COOLER PACIFIC AIRMASS BUILDS IN TONIGHT THROUGH FRIDAY...ALTHOUGH FRIDAYS HIGHS WILL STILL BE SEVERAL DEGREES ABOVE NORMAL. SATURDAY-SUNDAY: NO BIG CHANGES MADE DURING THIS PERIOD. UPPER LEVEL RIDGING WILL MOVE ACROSS THE PLAINS ON SATURDAY FOLLOWED BY WEAK SOUTHWEST FLOW ALOFT ON SUNDAY AHEAD OF THE NEXT UPPER TROF. TEMPERATURES WILL RESPOND BY CLIMBING WELL ABOVE NORMAL FOR THIS TIME OF YEAR. MONDAY-WEDNESDAY: MEDIUM RANGE MODELS CONTINUE TO SHOW A SPLIT FLOW PATTERN DURING THIS PERIOD...WITH A SOUTHERN STREAM UPPER TROF/LOW EJECTING OUT ACROSS THE CENTRAL/SOUTHERN PLAINS MONDAY INTO TUESDAY. THE DETAILS ARE VERY SKETCHY THIS FAR OUT...ESPECIALLY IN VIEW THAT THE GFS AND ECMWF HAVE BACKED OFF ON CLOSED LOW DEVELOPMENT OVER PREVIOUS RUNS...WHICH LOOKS SOMEWHAT SUSPECT. THE UKMET MAINTAINS A RESPECTABLE CLOSED UPPER LOW MOVING ACROSS THE SOUTHERN PLAINS MONDAY INTO TUESDAY. AT THIS TIME...SEE NO REASON TO DEVIATE FROM GOING FORECAST. MONDAY AND MONDAY NIGHT STILL LOOK LIKE THE BEST PERIODS FOR MEASURABLE PRECIPITATION. INTIALLY WE COULD SEE SOME LIGHT RAIN BREAK OUT LATE SUNDAY NIGHT INTO MONDAY AS THE UPPER SYSTEM APPROACHES. THE PRECIPITATION COULD MIX WITH AND CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST LATE MONDAY INTO MONDAY NIGHT BEFORE MOVING OUT OF AREA EARLY TUESDAY. AGAIN THIS IS 5 DAYS OUT AND EXPECTATIONS MAY CHANGE QUITE A BIT BETWEEN NOW AND MONDAY. CARUSO && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 32 53 26 / 10 20 0 0 HUTCHINSON 57 30 52 25 / 20 20 0 0 NEWTON 58 31 51 26 / 10 20 0 0 ELDORADO 59 32 51 26 / 10 20 0 0 WINFIELD-KWLD 61 32 54 26 / 10 20 0 0 RUSSELL 53 26 54 25 / 20 10 0 0 GREAT BEND 54 26 53 25 / 20 10 0 0 SALINA 56 30 52 27 / 20 10 0 0 MCPHERSON 56 30 51 25 / 20 10 0 0 COFFEYVILLE 65 33 52 24 / 5 20 5 0 CHANUTE 54 32 49 24 / 5 20 5 0 IOLA 55 32 49 24 / 5 20 5 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 12, 5:30 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CST THU JAN 12 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX IS VERY HIGH IN SOUTH CENTRAL KANSAS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN CHANGING TO SNOW ACROSS THE AREA MONDAY INTO MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF THERE WILL BE SNOWFALL ACCUMULATIONS WITH THIS STORM SYSTEM. PLEASE CHECK BACK FOR LATER UPDATES AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.